Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Lubbock, TX

June 24, 2007Floyd County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 24, 2007, 1:20 AM CDT for Floyd County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 1:20 AM CDT (06:20 UTC)
Expired
Jun 24, 2007, 1:45 AM CDT
In force
25 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2631 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:59 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 23, 9:59 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
959 PM CDT SAT JUN 23 2007

.UPDATE...
UPDATED GRIDS TO INCREASE POPS TO LIKELY ALONG NEW MEXICO BORDER.
ACTIVITY HAS HAD DIFFICULTY WITH MUCH EASTWARD PROPAGATION. BUT
MAY SEE LINE EDGE A LITTLE FARTHER EASTWARD OVER THE NEXT COUPLE
OF HOURS. ALSO NOTED NEW ISOLD DEVELOPMENT IN SERN PANHANDLE.
ACTIVITY ACROSS SWRN OK IS MOVING SW...BUT IR IMAGERY INDICATES
CLOUD TOPS ARE WARMING ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  92  65  90  66 /  60  10  10  10  10
TULIA         64  90  64  89  67 /  30  10  10  10  10
PLAINVIEW     64  90  67  88  68 /  30  10  10  10  10
LEVELLAND     64  91  67  90  67 /  40  10  10  10  10
LUBBOCK       67  90  69  89  68 /  30  10  10  10  10
BROWNFIELD    66  93  67  91  68 /  30  10  10  10  10
CHILDRESS     68  91  69  92  70 /  20  10  10  20  10
SPUR          67  90  69  90  71 /  20  10  10  10  10
ASPERMONT     69  91  69  89  69 /  20  10  10  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/21
Hazardous weather outlook, Jun 23, 5:54 AM CDT, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
554 AM CDT SAT JUN 23 2007

TXZ021>044-241100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
554 AM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT...WITH THE SOUTHWEST PANHANDLE AND NORTHWEST SOUTH
PLAINS MOST FAVORED. THE PRIMARY THREATS WILL BE DAMAGING WIND
GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jun 23, 10:30 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 PM CDT SAT JUN 23 2007

TXZ027-240415-
BAILEY TX-
1030 PM CDT SAT JUN 23 2007

...STRONG THUNDERSTORM ACROSS BAILEY COUNTY...

AT 1028 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF NEEDMORE...OR ABOUT 11
MILES WEST OF MULESHOE...MOVING SOUTH AT 20 MPH.

BRIEF...STRONG WIND GUSTS NEAR 55 MPH AND HAIL NEAR ONE HALF INCH
ARE POSSIBLE WITH THIS STORM. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 23, 10:35 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CDT SAT JUN 23 2007

TXZ039-240415-
YOAKUM TX-
1035 PM CDT SAT JUN 23 2007

...LINE OF STRONG THUNDERSTORMS ACROSS YOAKUM COUNTY...

AT 1033 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
WEST OF PLAINS TO 16 MILES SOUTHWEST OF DENVER CITY...MOVING
SOUTHEAST
AT 20 MPH.

BRIEF...STRONG WIND GUSTS TO NEAR 55 MPH ARE POSSIBLE NEAR THESE
STORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES.
STAY AWAY FROM WINDOWS.
Special weather statement, Jun 24, 12:14 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 AM CDT SUN JUN 24 2007

TXZ024-030-240600-
BRISCOE TX-FLOYD TX-
1214 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS FLOYD AND BRISCOE COUNTIES...

AT 1209 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SOUTH PLAINS...OR ABOUT 11 MILES
SOUTH OF SILVERTON...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR
THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 24, 12:52 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1252 AM CDT SUN JUN 24 2007

TXZ023-029-240630-
SWISHER TX-HALE TX-
1252 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS HALE AND SWISHER COUNTIES...

AT 1249 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF CLAYTONVILLE...OR ABOUT 12
MILES SOUTHEAST OF TULIA...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE NEAR THIS THUNDERSTORM. ADDITIONALLY...THIS STORM WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN THAT
MAY RESULT IN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. MOVE TO
A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 24, 1:05 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
105 AM CDT SUN JUN 24 2007

TXZ030-240630-
FLOYD TX-
105 AM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM ACROSS FLOYD COUNTY...

AT 102 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF SOUTH PLAINS...OR ABOUT 17 MILES
NORTH OF FLOYDADA...MOVING SOUTHWEST AT 10 MPH.

BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:43 AM CDTSevere Thunderstorm WarningLUBFloyd47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.